Alert archive / California / High Wind Warnings in 2013
High Wind Warning 1, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 23, 2013, 8:37 AM PST for Siskiyou County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 8:37 AM PST (16:37 UTC)
- Expired
- Jan 23, 2013, 2:23 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2726 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS76 KMFR 231637 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 837 AM PST WED JAN 23 2013 CAZ081-240000- /O.UPG.KMFR.WI.Y.0002.000000T0000Z-130124T0000Z/ /O.NEW.KMFR.HW.W.0001.130123T1637Z-130124T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 837 AM PST WED JAN 23 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...SOUTHEAST 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...WINDS WILL PEAK EARLY THIS AFTERNOON...AND DIMINISH THIS EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR VEHICLES ALONG INTERSTATE 5 NEAR WEED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ030-031-240045- /O.CON.KMFR.WI.Y.0002.000000T0000Z-130124T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 837 AM PST WED JAN 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE LATE WEDNESDAY MORNING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH. IN LAKE COUNTY ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...WINDS ARE FORECAST TO REACH 30 TO 40 MPH WITH GUSTS TO 55 MPH. THESE STRONG WINDS WILL PERSIST INTO WEDNESDAY EVENING. * WIND ADVISORY LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND HIGHER ELEVATIONS OF HIGHWAY 395 NORTH AND EAST OF LAKEVIEW. * IMPACTS...STRONG SOUTHERLY WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES TODAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ SK
1 follow-up statement
806 WWUS76 KMFR 232223 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 223 PM PST WED JAN 23 2013 CAZ081-232330- /O.CAN.KMFR.HW.W.0001.000000T0000Z-130124T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 223 PM PST WED JAN 23 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED ACROSS THE SHASTA VALLEY...WITH GUSTS TO 40 MPH POSSIBLE THROUGH THE AFTERNOON. $$ ORZ030-031-240300- /O.CON.KMFR.WI.Y.0002.000000T0000Z-130124T0300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 223 PM PST WED JAN 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. THESE STRONG WINDS WILL PERSIST INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND HIGHER ELEVATIONS OF HIGHWAY 395 NORTH AND EAST OF LAKEVIEW. * IMPACTS...STRONG SOUTHERLY WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES INTO THE EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. && $$ SK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 23, 2:50 AM PST, 5 hours 47 minutes earlier.
Area forecast discussion, Jan 23, 2:50 AM PST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PST WED JAN 23 2013
.DISCUSSION...THE CHANGE TO A WARMER...WETTER PATTERN IS UNDERWAY
AS EXTENSIVE CLOUD COVER IS KEEPING TEMPS ABOVE FREEZING FOR MUCH
OF THE WEST SIDE THIS MORNING. THE NOTABLE EXCEPTION IS THE
VALLEYS OF JOSEPHINE AND WESTERN SISKIYOU COUNTY...WHERE
TEMPERATURES HAVE FALLEN INTO THE UPPER 20S. RIDGE WINDS ARE
STRONG IN THIS AREA...WITH ONION MOUNTAIN GUSTING TO 35.
HOWEVER...THESE WINDS WILL REMAIN DECOUPLED AND RIDE OVER THE
INVERSION UNTIL MID TO LATE MORNING...AND WITH SNOW LEVEL WELL
HIGH ENOUGH TO MELT THE PRECIP BEFORE ITS DROPS INTO THE INVERSION
AND ONTO COLD SURFACES IN AREAS IN THE 20S. MODELS ARE INDICATING
LESS THAN A TENTH OF AN INCH BEFORE MIXING WARMS THE
LAYER...RESULTING IN LIGHT ACCUMULATIONS. CURRENT ROAD SURFACE
TEMPERATURE AT O'BRIEN IS 32 DEGREES...INDICATING A POSSIBILITY OF
ACCUMULATIONS ON ROAD SURFACES BEYOND BRIDGES AND OVERPASSES.
ACCUMULATIONS ARE NOT EXPECTED TO BE ENOUGH TO CAUSE MORE THAN
ISOLATED TREE BRANCH AND POWER LINE BREAKAGES. THE WARMING AND
INCREASE IN RAINFALL RATES SHOULD MELT ANY ICE OFF QUICKLY LATE
MORNING. A BRIEF BREAK IN THE ACTION BRINGS WEST SIDE VALLEY FOG
AGAIN THURSDAY MORNING. THE NEXT SYSTEM MOVES INTO THE REGION
THURSDAY NIGHT WITH INCREASED SOUTHERLY FLOW RAISING SNOW LEVELS
WELL ABOVE MOST PASS LEVELS WITH MODERATE PRECIPITATION BRINGING
ANOTHER LAYER OF SNOW TO THE HIGHER ELEVATIONS.
&&
.AVIATION...A FRONTAL BOUNDARY WILL BE MOVING INTO AND ACROSS THE
AREA DURING THIS TIME PERIOD. EXPECT MVFR TO REACH THE COAST
AROUND NOON...AND ACROSS INLAND LOCATIONS EAST OF INTERSTATE 5
DURING THE AFTERNOON INTO THE EVENING. SOME FREEZING RAIN IS
EXPECTED IN THE GRANTS PASS AND ILLINOIS VALLEY...AS WELL AS IN
DEEPER VALLEYS OF WESTERN SISKIYOU COUNTY WEST OF THE SHASTA
VALLEY ON WEDNESDAY MORNING. SNOW IS EXPECTED ABOVE ABOUT 4000
FEET, SPREADING ONTO THE EAST SIDE IN THE EVENING. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR ORZ030-031.
FREEZING RAIN ADVISORY UNTIL NOON PST TODAY FOR ORZ024-026-028.
CA...FREEZING RAIN ADVISORY UNTIL NOON PST TODAY FOR CAZ080-081.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY ABOVE 4500 FEET FOR FOR CAZ082-083.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST THURSDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST THURSDAY
FOR PZZ370-376.
SBN/SBN/SBNIn the hours before
Special weather statement, Jan 23, 3:32 AM PST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 332 AM PST WED JAN 23 2013 ORZ021-022-240000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 332 AM PST WED JAN 23 2013 ...EXTRA CAUTION ADVISED ALONG THE COAST THROUGH THURSDAY AND POSSIBLY AGAIN ON SATURDAY... VERY LONG PERIOD SWELL THAT ORIGINATED FROM A STRONG STORM SYSTEM IN THE NORTHWESTERN PACIFIC OCEAN IS EXPECTED TO BUILD ALONG THE SOUTHERN OREGON AND NORTHERN CALIFORNIA COASTS INTO THIS EVENING AND REMAIN STEEP INTO THURSDAY AFTERNOON. TODAY INTO THURSDAY WAVES WILL INCREASE IN FREQUENCY...AND WILL RESULT IN SIGNIFICANT BUT ALSO VARIABLE WAVE RUN-UP ALONG BEACHES...JETTIES...AND OTHER LOWER PORTIONS OF THE COAST LINE. AVERAGE BREAKING WAVES HEIGHTS WILL BE 13 TO 16 FEET IN THE SURF ZONE INTO THURSDAY AFTERNOON. HOWEVER...LOCALLY HIGHER WAVE HEIGHTS IN THE 15 TO 25 FOOT RANGE ARE LIKELY AT TIMES AT WEST TO NORTHWEST FACING BEACHES. PEOPLE SHOULD USE EXTRA CAUTION IN AND NEAR THE SURF ZONE...INCLUDING ON AREA BEACHES THROUGH THURSDAY. WAVES OF THIS TYPE HAVE THE POTENTIAL TO CAUSE SNEAKER WAVES...WHICH RESULT IN INFREQUENT BUT SIGNIFICANT RUN-UP ALONG THE COASTLINE. SNEAKER WAVES CAN PULL PEOPLE INTO THE SURF...WHERE CURRENTS WILL ALSO BE STRONGER THAN NORMAL. NEVER TURN YOUR BACK ON THE SURF. SWELL WILL BRIEFLY DIMINISH LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. ANOTHER BUILDING LONG PERIOD WEST TO NORTHWEST SWELL IS FORECAST FRIDAY INTO THE WEEKEND WITH CAUTION ADVISED ONCE AGAIN LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. AVERAGE BREAKING WAVE HEIGHTS MAY PEAK AT 17 TO 20 FEET ON SATURDAY. DW
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:17 PM PST | Freezing Rain Advisory | MFR | Siskiyou | 12 hr |
| Jan 23, 2:51 AM PST | Winter Weather Advisory | MFR | Siskiyou | 22 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.